MAUDE Adverse Event Report: ARKRAY FACTORY, INC. GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM

ARKRAY FACTORY, INC. GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM
Model Number 761100
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Actual product was not returned for testing.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Customer took a reading yesterday evening around 6 pm and received lo, then four minutes later he took another test and received 474.He didn't trust the reading, so he called the ambulance.The ambulance arrived and took his blood sugar and they received 344.While he was inside the ambulance, they attempted to administrate an iv but was unsuccessful.After he arrived at the hospital they were able to connect him to an iv.The iv wasn't bringing his glucose down fast enough so they treated him with five units of fast acting insulin.They checked his blood sugar again and noticed it wasn't decreasing and treated him with a second round of five units of fast acting insulin.The last treatment brought his reading down to about 274mg.Then they were able to discharge him.Verified the customer has had the meter for one year.Customer opened test strips about four days ago.He is not receiving any oxygen therapy.Caller doesn't have trouble getting a sample of blood.Stores both his meter and test strips in the living room.Verified he seals the test strips immediately and tightly after removing a test strip.He washes his hands with soap and water and dries them thoroughly.He uses his fingertip as a testing site and sometimes changes his lancets.He did not perform a control solution test.Customer stated that he can't remember if he had symptoms.Customer has type 2 diabetes.He takes lantus, apidra, metformin, januvia, and glipizide for his diabetes.Customer has not had any changes in his diet, exercise, medication or stress levels.
 
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter involved in incident was returned.Meter was evaluated with retain strips and performed to specification.No failure detected.

Brand Name
GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key7905565
Report Number1832816-2018-00020
Device Sequence Number13873940
Product Code NBW
UDI-Device Identifier00015482760502
UDI-Public(01)00015482760014,(01)00015482760502
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/08/2019
Device Model Number761100
Device Catalogue Number761100
Device Lot Number012618C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight120